Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 155, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 1999, 7:20 PM CDT for Baldwin County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1999, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 9, 1999, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WUUS1 KMOB 100018 RRA SVRMOB ALC003-100100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 720 PM CDT WED JUN 9 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BALDWIN COUNTY ALABAMA * UNTIL 800 PM CDT * AT 716 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 17 MILES EAST OF FOLEY OR 6 MILES NORTH OF LILLIAN... MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - LILLIAN BY 745 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:24 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 9, 3:24 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 243 PM CDT WED JUN 9 1999 WATER VAPOR SHOWS UPPER CIRCULATION JUST WEST OF MOBILE AND HELPING TO ENHANCE STORMS OVER LA AND UPPER TX COAST. DRIER AIR FORECAST ON MODELS AND A SLIGHT WEDGE OF DRIER AIR ON WATER VAPOR TO PASS OVER FORECAST AREA THIS AFTERNOON AND EVENING WITH MEAN MOISTURE INCREASING LATER TONIGHT AND THURSDAY. AVN STILL SEEMS TO BE MODEL OF CHOICE AS IT KEEPS UPPER LOW OVER GULF UNTIL TROUGH COMING IN FROM THE WEST PICKS IT UP AND TAKES IT TO THE NORTH AND NORTHEAST BY FRIDAY. AS A RESULT THINK THAT BETTER CHANCE FOR THUNDERSTORMS WILL BE ON THURSDAY AS DEEPER MOISTURE FLOWS ACROSS REGION AND UPPER DIVERGENCE AS SEEN ON AVN H25 COMES ACROSS. SEA BREEZE SHOULD BE MORE ACTIVE WITH A MORE TROPICAL AIR MASS BACK OVER AREA. STILL LIKE THE HIGHER AVN POPS BUT THE WARMER NGM TEMPS. COASTAL WATERS...WINDS REMAIN E TO SE WITH LITTLE CHANGE IN SEAS. SCATTERED TO WIDELY SCATTERED SHOWERS AND TSTMS. MOB 70/88/71/87 2625 PNS 72/86/72/86 2636 DTS 74/84/74/84 2636 GZH 66/88/68/87 2525 11
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:53 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 67 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.